Alert archive / California / Hard Freeze Warnings in 2012
Hard Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Jan 15, 2012, 3:21 AM PST. It took effect at Jan 16, 2012, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 3:21 AM PST (11:21 UTC)
- In effect from
- Jan 16, 2012, 12:00 AM PST
- Expired
- Jan 16, 2012, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS76 KEKA 151121 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 321 AM PST SUN JAN 15 2012 CAZ001-160030- /O.NEW.KEKA.HZ.W.0001.120116T0800Z-120116T1600Z/ REDWOOD COAST- 321 AM PST SUN JAN 15 2012 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * COLD AIR MOVING INTO THE REGION BEHIND A COLD FRONTAL PASSAGE THIS MORNING AND PARTIALLY CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 20S LATE TONIGHT INTO MON MORNING. * PROLONGED TEMPERATURES THIS COLD COULD KILL CROPS AND RESULT IN BROKEN WATER PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
720 WWUS76 KEKA 152244 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 PM PST SUN JAN 15 2012 CAZ001-161100- /O.CON.KEKA.HZ.W.0001.120116T0800Z-120116T1600Z/ REDWOOD COAST- 244 PM PST SUN JAN 15 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * COLD AIR MOVING INTO THE REGION BEHIND A COLD FRONTAL PASSAGE AND PARTIALLY CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 20S LATE TONIGHT INTO MON MORNING. * PROLONGED TEMPERATURES THIS COLD COULD KILL CROPS AND RESULT IN BROKEN WATER PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
377 WWUS76 KEKA 161106 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PST MON JAN 16 2012 CAZ001-161600- /O.CON.KEKA.HZ.W.0001.000000T0000Z-120116T1600Z/ REDWOOD COAST- 306 AM PST MON JAN 16 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * COLD AIR MOVING INTO THE REGION BEHIND A COLD FRONTAL PASSAGE AND PARTIALLY CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 20S THIS MORNING. * PROLONGED TEMPERATURES THIS COLD COULD KILL CROPS OR BREAK PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
698 WWUS76 KEKA 161559 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 759 AM PST MON JAN 16 2012 CAZ001-161700- /O.EXP.KEKA.HZ.W.0001.000000T0000Z-120116T1600Z/ REDWOOD COAST- 759 AM PST MON JAN 16 2012 ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... THE HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. TEMPERATURES HAVE WARMED ABOVE 29 DEGREES BUT AREAS REMAIN BELOW FREEZING AND ROADS ARE SLIPPERY IN SOME PLACES. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Jan 14, 3:25 PM PST, 11 hours 56 minutes earlier.
Area forecast discussion, Jan 14, 3:25 PM PST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
325 PM PST SAT JAN 14 2012
.SYNOPSIS...A COLD FRONT WILL BRING COOLER TEMPERATURES AND A FEW
SHOWERS TO THE REGION SUNDAY AND MONDAY. A MUCH WETTER PATTERN IS
EXPECTED TO DEVELOP BY THE MIDDLE OF NEXT WEEK AND PERSIST INTO
NEXT WEEKEND.
&&
.SHORT TERM...AS OF 3 PM...WINDS REMAIN PRIMARILY OUT OF THE SOUTH
AHEAD OF AN ADVANCING COLD FRONT WITH STRATUS HOLDING FIRM OVER
THE COASTAL WATERS AND ALONG THE IMMEDIATE COAST. SATELLITE
INDICATES SKIES HAVE BECOME SCATTERED IN THE EUREKA
AREA. BY THIS EVENING HOWEVER THE COLD FRONT WILL ADVANCE SOUTH
SWITCHING WINDS TO OUT OF THE NORTHWEST. THIS SHOULD PUSH STRATUS
BACK TOWARD THE COAST AND INTO COASTAL VALLEYS FOR THE OVERNIGHT
BEFORE MIXING OUT SUNDAY MORNING. A VERY COLD AIRMASS WILL ADVANCE
TOWARD THE REGION BEHIND THE COLD FRONT SUNDAY WITH HIGH
TEMPERATURES EXPECTED TO BE MUCH COOLER...PARTICULARLY IN THE
MOUNTAINS...SUNDAY AND MONDAY AS COMPARED TO THE LAST FEW DAYS.
HIGHS IN THE VALLEYS AND ALONG THE COAST WILL REMAIN IN THE 40S
BOTH SUNDAY AND MONDAY WITH LOWS FALLING INTO THE TEENS INLAND AND
INTO THE LOWER 30S TO UPPER 20S NEAR THE COAST SUNDAY NIGHT.
WITH VERY COLD AIR ALOFT SHOWERS WILL LIKELY DEVELOP IN THE HIGHER
TERRAIN SUNDAY INTO MONDAY EVEN THOUGH THE AIRMASS WILL BE QUITE
DRY. SNOW ACCUMULATION IN THE MOUNTAINS WILL BE MINOR WITH ONLY UP
TO AN INCH EXPECTED. A FEW INTERIOR VALLEY LOCATIONS MAY SEE SOME
LIGHT SNOW AS WELL. NEAR THE COAST ANY SHOWERS THAT DEVELOP WILL BE
PRIMARILY IN THE FORM OF RAIN SUNDAY WITH DRYING CONDITIONS SUNDAY
NIGHT. HOWEVER WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING
SUNDAY NIGHT AND A CHANCE OF SHOWERS STILL IN THE FORECAST NORTH OF
THE CAPE...A FLURRY OR TWO IS POSSIBLE EARLY MONDAY MORNING. CURRENT
THINKING IS THAT SHOWER ACTIVITY WILL ALREADY HAVE COME TO AN END
BEFORE TEMPERATURES ARE COLD ENOUGH SO ONLY RAIN IS FORECAST.
ADDITIONALLY WITH FREEZING TEMPS EXPECTED...POSSIBLY INTO THE
UPPER 20S EARLY MONDAY MORNING...A HARD FREEZE WATCH HAS BEEN
CONSIDERED. BUT WITH CONFIDENCE NOT HIGH ENOUGH AT THIS TIME IT
HAS BEEN DECIDED TO LET THE OVERNIGHT SHIFT TAKE ANOTHER LOOK AT
IT BEFORE ANY HEADLINES ARE ISSUED.
.LONG TERM...BY TUESDAY THE PATTERN ACROSS THE WEST COAST WILL CHANGE
SIGNIFICANTLY WITH WARM WEST SOUTHWESTERLY FLOW DOMINATING AS
TROPICAL MOISTURE BEGINS TO FLOW OVER THE REGION. MODELS ARE IN
GREAT AGREEMENT WITH STORM AFTER STORM IMPACTING THE AREA BEGINNING
TUESDAY NIGHT AT LEAST INTO THE WEEKEND WITH A DEEP TROPICAL FETCH
STRETCHING BACK ACROSS MUCH OF THE PACIFIC OCEAN. THIS IS A TYPICAL
PATTERN FOR SIGNIFICANT RAINFALL ACROSS THE CWA AND HIGH POPS ARE
INDICATED FOR ALL PERIODS TUESDAY NIGHT ON. AS WARM AIR ADVANCES
INLAND WITH A WARM FRONT TUESDAY NIGHT...COLD AIR NEAR THE SURFACE
IN INTERIOR VALLEYS MAY BE DIFFICULT TO ERODE OUT. THIS COULD
RESULT IN WINTRY PRECIPITATION AT THE ONSET OF THE RAINFALL TUESDAY
NIGHT INTO EARLY WEDNESDAY...HOWEVER PRECIPITATION WILL TRANSITION
TO ALL RAIN AT SOME POINT WEDNESDAY. MODEL GUIDANCE INDICATES VERY
HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT AS THE FIRST
SIGNIFICANT SYSTEM SLAMS INTO THE COAST. THE MOST RECENT GFS RUN
INDICATES 4-9 INCHES OF RAIN MAY FALL TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT IN HUMBOLDT AND DEL NORTE COUNTIES...WITH THE
HEAVIEST RAINFALL IN THE HIGHER ELEVATIONS OF DEL NORTE COUNTY AND
LIGHTER AMOUNTS FURTHER INLAND AND SOUTH. AT FIRST GLANCE THIS
SEEMS EXTREME...BUT WITH A LONG TAP INTO TROPICAL
ORIGINS...PRECIPITABLE WATER BETWEEN 1.2 AND 1.4 INCHES AND STRONG
ISENTROPIC LIFT...IT IS NOT IMPOSSIBLE. THE ECMWF AND GEM HAVE
RAINFALL IN THE 3-6 INCH RANGE. EVEN WITH RIVERS AND STREAMS
RUNNING AT BASE FLOW AND VERY LOW FOR THIS TIME OF YEAR...FLOODING
COULD QUICKLY BECOME AN ISSUE IF THE MODELS ARE CORRECT ESPECIALLY
ON FLASHY RIVERS SUCH AS THE SMITH. ADDITIONAL STORM SYSTEMS WILL
APPROACH THE REGION THURSDAY THROUGH SATURDAY WITH MORE HEAVY
RAINFALL INTO THE WEEKEND. EVEN IF RAINFALL IS NOT AS HEAVY AS
MODELS INDICATE ON WEDNESDAY...RAINFALL TOTALS THROUGH SATURDAY
SHOULD PUSH OVER 10 INCHES ACROSS THE NORTH TO AROUND 3 INCHES IN
SOUTHERN MENDOCINO COUNTY.
THE OTHER CONCERN THIS WEEK WILL BE STRONG SOUTHERLY WINDS AHEAD OF
THE FIRST MAJOR SYSTEM TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.
THE GFS INDICATES 925 MB WINDS WILL INCREASE TO 50-70 KT ALONG THE
COAST NORTH OF THE CAPE. THIS WOULD EASILY PRODUCE WIND GUSTS AT
ELEVATION OVER 60 MPH AND POSSIBLE WIND GUSTS INTO ADVISORY
CONDITIONS EVEN ON THE COASTAL PLAIN. THIS WILL BE MONITORED CLOSELY.
&&
.AVIATION...LOW CIGS THAT PLAGUED MUCH OF THE COASTAL AREAS THIS
MORNING AND EARLY THIS AFTERNOON HAS BROKEN UP. HOWEVER...MORE LOW
CLOUDS HAVE BEGUN TO DEVELOP AND THICKEN FROM KACV TO KCEC. THIS IS
LIKELY DUE TO AN INCREASED ONSHORE/OROGRAPHIC WIND FLOW AS WELL AS
SOME WEAK ISENTROPIC LIFT INDICATED BY THE NAM. PLENTY OF LOW
CLOUDINESS NOTED OFFSHORE AS WELL. EXPECT CLOUD-LEVEL FLOW TO BE
MOSTLY N THRU THE NIGHT. THIS WILL LIKELY KEEP AT LEAST IN AND OUT
MVFR CIGS AT KACV AND POSSIBLY AT KCEC. KUVI SHOULD REMAIN MOSTLY
VFR WITH SOME HIGH CLOUDINESS...ALTHO SOME PATCHY LOW CLOUDS AND FOG
ARE POSSIBLE PRIOR TO SUNRISE. SEC
&&
.MARINE...ISSUED A SMALL CRAFT ADVISORY EARLIER FOR THE OFFSHORE
WATERS STARTING AT 10 PM TONIGHT. THIS STILL LOOKS ON TRACK AS N
WINDS INCREASE...NW SWELL BUILDS...AND STEEPER WIND WAVES DEVELOP.
HAVE EXTENDED THE OFFSHORE ADVISORY IN TIME...NOW GOING THRU MON
AFTN. HAVE ALSO EXPANDED THE COVERAGE INTO THE NEAR SHORE WATERS
FROM AFTER MIDNIGHT TONIGHT INTO EARLY MON MORNING. S WINDS ARE
EXPECTED TO INCREASE BY THE MIDDLE OF THE COMING WEEK WITH GALE
FORCE SUSTAINED WINDS AND OCCASIONAL GUSTS TO NEAR STORM FORCE OVER
ZONE 470. SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 9 AM PST MONDAY
PZZ450-455.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY
PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Jan 14, 7:12 AM PST, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 712 AM PST SAT JAN 14 2012 CAZ001>004-076-151515- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 712 AM PST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE SECOND HALF OF NEXT WEEK. SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:45 PM PST | Gale Watch | EKA | 55 hr | |
| Jan 14, 8:45 PM PST | Storm Watch | EKA | 55 hr |
Nearby
Hard Freeze Warnings in California, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.